Alert archive / Ohio / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 113, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 10, 2020, 4:26 PM EDT for Carroll County, Tuscarawas County, Ohio. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2020, 4:26 PM EDT (20:26 UTC)
- Expired
- Jul 10, 2020, 5:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Carroll County, OH, Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 80 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 229 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1241 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
798
WUUS51 KPBZ 102026
SVRPBZ
OHC019-157-102100-
/O.NEW.KPBZ.SV.W.0113.200710T2026Z-200710T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
426 PM EDT Fri Jul 10 2020
The National Weather Service in Pittsburgh has issued a
* Severe Thunderstorm Warning for...
Carroll County in east central Ohio...
Northeastern Tuscarawas County in east central Ohio...
* Until 500 PM EDT.
* At 425 PM EDT, a severe thunderstorm was located near Waynesburg,
or 9 miles west of Carrollton, moving northeast at 15 mph.
HAZARD...Wind gusts to 60 mph.
SOURCE...Radar.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
* Locations impacted include...
Carrollton... Minerva...
Augusta... Malvern...
Mineral City... Dellroy...
Sherrodsville... Zoar...
Mechanicstown... Atwood Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4065 8139 4065 8124 4072 8124 4072 8120
4073 8120 4073 8098 4066 8091 4064 8092
4064 8090 4063 8089 4044 8128 4062 8144
TIME...MOT...LOC 2025Z 216DEG 14KT 4061 8125
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
755
WWUS51 KPBZ 102038
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
438 PM EDT Fri Jul 10 2020
OHC019-157-102100-
/O.CON.KPBZ.SV.W.0113.000000T0000Z-200710T2100Z/
Carroll OH-Tuscarawas OH-
438 PM EDT Fri Jul 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR CARROLL AND NORTHEASTERN TUSCARAWAS COUNTIES...
At 438 PM EDT, a severe thunderstorm was located over Waynesburg, or
8 miles northwest of Carrollton, moving northeast at 15 mph.
HAZARD...Wind gusts to 60 mph and quarter-size hail.
SOURCE...Radar.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines, resulting in some power
outages.
Locations impacted include...
Carrollton... Minerva...
Augusta... Malvern...
Mineral City... Dellroy...
Sherrodsville... Zoar...
Mechanicstown... Atwood Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4065 8139 4065 8124 4072 8124 4072 8120
4073 8120 4073 8098 4066 8091 4064 8092
4064 8090 4063 8089 4044 8128 4062 8144
TIME...MOT...LOC 2038Z 216DEG 14KT 4065 8121
HAIL...1.00IN
WIND...60MPH
$$970
WWUS51 KPBZ 102059
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
459 PM EDT Fri Jul 10 2020
OHC019-157-102109-
/O.EXP.KPBZ.SV.W.0113.000000T0000Z-200710T2100Z/
Carroll OH-Tuscarawas OH-
459 PM EDT Fri Jul 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR CARROLL AND NORTHEASTERN
TUSCARAWAS COUNTIES WILL EXPIRE AT 500 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However heavy rain is still possible with this
thunderstorm.
LAT...LON 4065 8139 4065 8124 4072 8124 4072 8120
4073 8120 4073 8098 4066 8091 4064 8092
4064 8090 4063 8089 4044 8128 4062 8144
TIME...MOT...LOC 2059Z 216DEG 14KT 4070 8116
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:15 PM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jul 10, 1:15 PM EDT, 3 hours 11 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 115 PM EDT Fri Jul 10 2020 .SYNOPSIS... Scattered thunderstorms are expected this afternoon/evening as a cold front approaches. && .NEAR TERM /THROUGH TONIGHT/... A cold front, currently situated in western Indiana, will continue to advance into the Ohio River Valley later today. With another hot day upon us (temps in the low-90s), pre-frontal storms will likely ignite shortly after lunch. With high PW's (over 1.7 inches), steep low and mid- level lapse rates, SBCAPE over 3000 J/kg, and DCAPE ranging between 800 to 1000 J/kg across the region, a few storms may produce damaging wind. The "Wind INDEX" or "WINDEX" on the latest GFS suggests winds 50 to 65 kts may occur under these downbursts. The Weather Prediction Center has maintained a 'Slight' risk for excessive rain across our region; isolated areas hit hard by rain over the last few days may be vulnerable to flash flooding (3hr FFG near the Pittsburgh region is 1.50 to 2.00 inches). Showers and thunderstorms will continue overnight as the center of a low pressure system lingers over Lake Erie. By this time, storms are expected to be non-severe due to the loss of daytime heating. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... By early Saturday morning, the low pressure system mentioned above will swing across I-80 and morph into a weak trough. Scattered showers will continue but thunderstorm chances will be low due heavy cloud coverage should hinder destabilization sufficiently to keep storm strength in check. A brief break in precipitation is expected Saturday night, but another shortwave dipping into the middle Ohio Valley will provide another round of showers and thunderstorms on Sunday. A strong shortwave and a good 850mb moisture feed may provide another soaking rain in some locations. Warm advection will help push temperatures a bit higher during the afternoon, into the mid 80s. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Continued troughing aloft will keep rain chances and seasonable temperatures in the forecast Sunday night and Monday. Thereafter, troughing over western Canada will help to drive 500mb heights upward across much of the eastern CONUS. Heat will return to our region, with the 90 degree level likely to be breached once again in most areas by Wednesday and Thursday. Rain chances will be limited to mainly isolated diurnal convection. && .AVIATION /17Z FRIDAY THROUGH TUESDAY/... VFR is expected with shower and thunderstorm potential increasing mid to late aftn as a trough crosses the Upper Ohio Valley region. There is an increased threat of strong downburst winds with stronger storms today. Convection will taper off through the evening as instability wanes, though a few showers are still possible as the trough completes its passage. MVFR cigs are then expected late tonight with low level moisture. .Outlook... Periodic restriction and shra/tstm potential is expected through Mon, especially during the aftn/eve, as a series of troughs cross the region. && .CLIMATE... Today is expected to be the last day in the recent streak of high temperatures of 90 degrees or higher at a few climate sites. Here is a summary of the most-recent 90+F stretches at each site where 90 or higher is forecast today: Pittsburgh (7/3-7/10/2020): prior 8-day stretch ended 8/20/1995 Morgantown (7/2-7/10/2020): prior 9-day stretch ended 8/4/1995 Wheeling (7/4-7/10/2020): prior 7-day stretch ended 7/27/2016 The current forecast calls for Zanesville to only reach 89 today. If that forecast is correct, it will end the 90+F streak at six days. That streak length was last reached in July 2012, with the streak actually reaching seven days and ending on July 8th that year. The 90+F run at Dubois ended on Tuesday, as the mercury only got to 89. The streak of 3 days was last matched in 2016, ending on July 25th of that year. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jul 10, 4:08 AM EDT, 12 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 408 AM EDT Fri Jul 10 2020 OHZ039>041-048>050-057>059-068-069-PAZ007-008-013-014-020-021-029- 031-WVZ001>004-012-021-509-110815- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Lawrence- Butler-Beaver-Allegheny-Washington-Greene-Hancock-Brooke-Ohio- Marshall-Wetzel-Marion-Monongalia- 408 AM EDT Fri Jul 10 2020 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...Today and tonight. Scattered showers and thunderstorms are expected during the afternoon and evening hours. A few storms may approach severe limits, with damaging wind gusts being the primary threat. The stronger storms will also be capable of producing heavy rain and localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MDZ001-PAZ009-015-016-022-023-073>076-WVZ510>514-110815- Garrett-Forest-Clarion-Jefferson PA-Armstrong-Indiana-Westmoreland- Westmoreland Ridges-Fayette-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 408 AM EDT Fri Jul 10 2020 This Hazardous Weather Outlook is for western Maryland, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania and northern West Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jul 10, 3:15 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
315 PM EDT FRI JUL 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY RAIN 3 SSE SALEM 40.87N 80.84W
07/10/2020 M2.09 INCH COLUMBIANA OH MESONET
MESONET STATION SLMO1 2.6 SE SALEM.
&&Special weather statement, Jul 10, 3:25 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Pittsburgh PA
325 PM EDT Fri Jul 10 2020
PAZ007-008-013-014-102015-
Butler-Venango-Lawrence-Mercer-
325 PM EDT Fri Jul 10 2020
...AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND
AND HEAVY RAIN WILL AFFECT SOUTHERN MERCER...SOUTHWESTERN VENANGO...
LAWRENCE AND NORTHWESTERN BUTLER COUNTIES...
At 325 PM EDT, strong thunderstorms were clustered over New Castle,
moving northeast at 30 mph.
Wind gusts up to 55 mph are possible with this storm.
Locations impacted include...
New Castle... Hermitage...
Sharon... Grove City...
Sharpsville... Farrell...
Slippery Rock... New Wilmington...
Oakwood... New Castle Northwest...
Mercer... Pulaski...
This includes the following highways...
Interstate 79 in Pennsylvania between mile markers 100 and 124.
Interstate 80 in Pennsylvania between mile markers 0 and 30.
Interstate 376 in Pennsylvania between mile markers 4 and 14.
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. Seek
safe shelter inside a building or vehicle.
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 4131 8000 4113 7992 4087 8024 4097 8052
4128 8052
TIME...MOT...LOC 1925Z 235DEG 26KT 4098 8033Special weather statement, Jul 10, 3:47 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
347 PM EDT Fri Jul 10 2020
OHZ068-069-WVZ004-012-102030-
Monroe-Noble-Marshall-Wetzel-
347 PM EDT Fri Jul 10 2020
...A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND AND
HEAVY RAIN WILL AFFECT MONROE...SOUTHEASTERN NOBLE...NORTHWESTERN
WETZEL AND SOUTHWESTERN MARSHALL COUNTIES...
At 347 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 11 miles southeast of Caldwell to near
Sistersville to near Middlebourne. Movement was northeast at 25 mph.
Wind gusts up to 45 mph are possible with these storms.
Locations impacted include...
New Martinsville... Woodsfield...
Paden City... Sardis...
Beallsville... Clarington...
Lewisville... Jerusalem...
Wilson... Cameron...
Fly... Antioch...
Torrential rainfall also is occurring with these storms and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 3957 8104 3958 8117 3965 8138 3987 8123
3986 8095 3981 8077 3964 8076 3957 8083
3958 8083 3958 8085 3960 8085 3958 8089
3961 8095 3954 8104
TIME...MOT...LOC 1947Z 227DEG 20KT 3967 8133 3960 8108 3948 8100
BrownSpecial weather statement, Jul 10, 3:51 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
351 PM EDT Fri Jul 10 2020
OHZ057-058-068-102030-
Guernsey-Noble-Muskingum-
351 PM EDT Fri Jul 10 2020
...A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND
WILL AFFECT SOUTHWESTERN GUERNSEY...SOUTHEASTERN MUSKINGUM AND NOBLE
COUNTIES...
At 351 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 13 miles southeast of South Zanesville to
6 miles northeast of McConnelsville to near Beverly. Movement was
northeast at 30 mph.
Wind gusts up to 45 mph are possible with these storms.
Locations impacted include...
Caldwell... Byesville...
Dudley... Senecaville...
Pleasant City... Cumberland...
Lore City... Summerfield...
Belle Valley... Sarahsville...
Dexter City... High Hill...
This includes the following highways...
Interstate 70 in Ohio between mile markers 180 and 183.
Interstate 77 in Ohio between mile markers 18 and 44.
LAT...LON 4002 8153 3990 8132 3972 8133 3963 8141
3963 8145 3965 8145 3964 8147 3958 8147
3959 8159 3966 8159 3967 8164 3975 8164
3976 8187
TIME...MOT...LOC 1951Z 234DEG 25KT 3976 8184 3970 8175 3962 8169
BrownLocal storm report, Jul 10, 4:23 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
423 PM EDT FRI JUL 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM TSTM WND DMG WAMPUM 40.89N 80.34W
07/10/2020 LAWRENCE PA LAW ENFORCEMENT
POWER LINES DOWN. TIME ESTIMATED ON RADAR.
&&
EVENT NUMBER PBZ2001137
XXXLocal storm report, Jul 10, 4:26 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
426 PM EDT FRI JUL 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 3 S NEW CASTLE 40.95N 80.35W
07/10/2020 LAWRENCE PA LAW ENFORCEMENT
NUMEROUS TREES DOWN. TIME ESTIMATED ON RADAR.
&&
EVENT NUMBER PBZ2001138
XXXThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 12:49 PM EDT | Special Weather Statement | PBZ | Columbiana | 26 min |
| Jul 10, 12:59 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 16 min |
| Jul 10, 1:37 PM EDT | Special Weather Statement | PBZ | Jefferson | 38 min |
| Jul 10, 2:24 PM EDT | Special Weather Statement | PBZ | Muskingum | 36 min |
| Jul 10, 2:34 PM EDT | Special Weather Statement | PBZ | Columbiana | 26 min |
| Jul 10, 2:44 PM EDT | Areal Flood Advisory | PBZ | Columbiana | 4 hr |
| Jul 10, 3:00 PM EDT | Special Weather Statement | PBZ | Muskingum | 45 min |
| Jul 10, 3:47 PM EDT | Special Weather Statement | PBZ | Monroe | 43 min |
| Jul 10, 3:51 PM EDT | Special Weather Statement | PBZ | Noble | 39 min |
| Jul 10, 4:07 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Monroe | 23 min |
| Jul 10, 4:13 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe, Noble | 32 min |
| Jul 10, 4:27 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Monroe | 48 min |
| Jul 10, 4:35 PM EDT | Special Weather Statement | PBZ | Guernsey | 10 min |
| Jul 10, 4:49 PM EDT | Special Weather Statement | PBZ | Belmont, Jefferson | 41 min |
| Jul 10, 4:53 PM EDT | Special Weather Statement | PBZ | Carroll, Harrison | 37 min |
| Jul 10, 4:55 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana | 35 min |
| Jul 10, 5:07 PM EDT | Severe Thunderstorm Warning | PBZ | Harrison, Jefferson | 38 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.